Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

March 27, 2021Dade County, Georgia

NWS Atlanta, GA issued this special weather statement at Mar 27, 2021, 5:22 AM EDT for Dade County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 27, 2021, 5:22 AM EDT (09:22 UTC)
Expired
Mar 27, 2021, 5:45 AM EDT
In force
23 min
Issued by
NWS Atlanta, GA
Hail
0.75 in

County Dade County, GA

The radar

The Northeast Alabama radar (KHTX), 56 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 9.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1974 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

995 
WWUS82 KFFC 270922
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
522 AM EDT Sat Mar 27 2021
 
GAZ001-270945-
Dade GA-
522 AM EDT Sat Mar 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR DADE COUNTY UNTIL 545 AM EDT...

At 521 AM EDT...a strong thunderstorm was over Higdon, or near
Trenton...moving northeast at 35 mph.

  HAZARD...up to penny sized hail and heavy rain.

  IMPACT...Minor damage to exposed surfaces is possible. Heavy rain 
           may cause temporary street flooding especially in poor 
           drainage areas.

Some locations in the path of this storm include
Trenton, Stephensville, New England, Morganville, Hooker, Cloudland
Canyon State Park, Cole City and Wildwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3498 8538 3494 8539 3490 8542 3485 8544
      3477 8557 3497 8560 3498 8559
TIME...MOT...LOC 0921Z 242DEG 30KT 3485 8562 

HAIL...0.75IN

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 27, 4:18 AM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, Mar 27, 4:18 AM EDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
418 AM EDT Sat Mar 27 2021

.SHORT TERM /Today through Sunday/...

There are currently patchy reports of dense fog mainly over central
GA. In case the dense fog becomes more widespread...a Dense Fog
Advisory may be needed.

The surface warm front currently just south of Atlanta should
continue to lift to the GA/TN border today. This should keep the
best chance for showers and a few thunderstorms over the northern
half of the forecast area today and tonight. Warm advection and an
enhanced mid level jet support a few strong to severe storms across
a portion of north GA this afternoon. Currently the far northwest
corner is in a slight risk of severe. The warm front drifting north
of the area could give us a brief break with lower pops overnight.
However by early morning...the approach of a cold front will
increase the chances across the northwest. Pops increase during the
day Sunday into the likely or higher category as the surface front
drifts into north and central GA. There could be a few severe storms
over the north half of the forecast area on Sunday. Temperatures
will be warm again today...but should be cooler across much of the
area on Sunday.

41

.LONG TERM /Sunday Night through Friday/...

Models in good agreement showing drier/cooler air briefly sliding
into the area Sunday night into Monday behind Sunday's system.
Southern stream energy along the TX/LA coast will translate east
late Monday into Tuesday. This will increase moisture and chances
for generally light precip.

As this wave departs Tuesday, a more pronounced southwesterly flow
aloft will quickly develop ahead of next upr trough that will send a
fairly sharp cold front across the area late Wednesday and Wednesday
night. H85 winds 30-40kts coupled with the upr lvl support along the
front could support a few stronger storms with this system, but
widespread / significant severe weather is not expected.

Much cooler and drier air will finally return to the area as high
pressure builds across the region for Thursday and Friday.

DJN.83

&&

AVIATION...
06Z Update... Ceilings lowering to IFR/MVFR through 12z. Some LIFR
ceilings and visibility expected mainly KMCN and KCSG. Isolated
showers possible overnight. Ceilings and visibility improving after
13z. Enough of a chance of precipitation to include VCSH and prob30
TSRA in afternoon with greatest chances north. Light and variable to
calm winds becoming southwest 8 to 11 kts after 14z.

//ATL Confidence...06Z Update...
Medium on ceilings and visibility and overall precip coverage.
High on all else.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          81  63  78  47 /  40  30  70  20
Atlanta         80  64  75  47 /  30  30  70  20
Blairsville     73  59  69  39 /  70  70  90  20
Cartersville    79  61  74  42 /  50  40  90  20
Columbus        83  63  81  51 /  10   5  70  30
Gainesville     77  62  74  45 /  50  40  80  20
Macon           85  62  84  52 /  10   5  50  40
Rome            80  62  73  44 /  60  60  90  20
Peachtree City  81  62  76  46 /  30  20  70  30
Vidalia         89  66  87  58 /  10   5  20  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41
LONG TERM....DJN.83
AVIATION...41
Hazardous weather outlook, Mar 27, 4:36 AM EDT, 46 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Peachtree City GA
436 AM EDT Sat Mar 27 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-280830-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
436 AM EDT Sat Mar 27 2021

This Hazardous Weather Outlook is for North and Central Georgia.

.DAY ONE...Today and Tonight...

Patchy dense fog across parts of central Georgia will exist through
about mid morning. Visibilities will be reduced to less than 1/2
mile at times.

A few thunderstorms are possible through this evening along and
ahead of a warm front, mainly across far north Georgia. Locally
heavy rain, gusty winds, and small hail will be the main storm
threats. A strong to severe storm is possible across far north
Georgia through this evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

A broken line of showers and scattered thunderstorms is expected
to move southeast across the area Sunday, mainly during the
afternoon and evening. Locally heavy rain could briefly elevate
the flood risk for creeks and streams, especially those that have
seen heavy rain already this past week. A few storms could become
strong to briefly severe with damaging winds being the main
threat.

Additional chances for thunderstorms exist Wednesday and Wednesday
night as another cold front pushes across the area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

DJN

In the hours before

Special weather statement, Mar 27, 5:22 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
522 AM EDT Sat Mar 27 2021

GAZ001-270945-
Dade GA-
522 AM EDT Sat Mar 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR DADE COUNTY UNTIL 545 AM EDT...

At 521 AM EDT...a strong thunderstorm was over Higdon, or near
Trenton...moving northeast at 35 mph.

  HAZARD...up to penny sized hail and heavy rain.

  IMPACT...Minor damage to exposed surfaces is possible. Heavy rain
           may cause temporary street flooding especially in poor
           drainage areas.

Some locations in the path of this storm include
Trenton, Stephensville, New England, Morganville, Hooker, Cloudland
Canyon State Park, Cole City and Wildwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3498 8538 3494 8539 3490 8542 3485 8544
      3477 8557 3497 8560 3498 8559
TIME...MOT...LOC 0921Z 242DEG 30KT 3485 8562

HAIL...0.75IN

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 11:28 PM EDTRiver Flood WarningFFCGordon, Murray, Whitfield21 days
Mar 27, 5:44 AM EDTSpecial Weather StatementFFCCatoosa16 min
Mar 27, 9:50 AM EDTRiver Flood WarningFFCFloyd10 days
Mar 27, 5:38 PM EDTSpecial Weather StatementFFCMadison37 min
Mar 27, 6:03 PM EDTSpecial Weather StatementFFCGreene, Taliaferro42 min
Mar 27, 6:36 PM EDTSpecial Weather StatementFFCWilkes39 min
Mar 27, 7:24 PM EDTSpecial Weather StatementFFCGreene, Taliaferro36 min
Mar 27, 7:53 PM EDTSpecial Weather StatementFFCTaliaferro, Wilkes37 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.